Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 1, NWS Nashville, TN

January 1, 2011Bedford County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 1, 2011, 9:34 AM CST for Bedford County, Tennessee. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 9:34 AM CST (15:34 UTC)
Expired
Jan 1, 2011, 11:34 PM CST
In force
14 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WGUS44 KOHX 011534
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
934 AM CST SAT JAN 1 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY

. WIDESPREAD HEAVY RAINFALL OVERNIGHT HAS CAUSED THE RIVER AT GARRISON FORK NEAR WARTRACE
OUT OF ITS BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-020334-
/O.NEW.KOHX.FL.W.0001.110101T1534Z-000000T0000Z/
/WTTT1.1.ER.110101T1336Z.110101T1500Z.000000T0000Z.NO/
934 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GARRISON FORK NEAR WARTRACE
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS...9.9 FEET 
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
2 follow-up statements
048 
WGUS84 KOHX 011934
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CST SAT JAN 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
. AT 1:30PM THE STREAM HAD PEAKED AT OVER 10.1 FEET BUT WAS
BEGINNING TO FALL. RAINFALL WAS DIMINISHING OVER THE GARRISON 
FORK WATERSHED ALLOWING WATER LEVELS TO BEGIN TO RECEED. LOOK 
FOR THE GARRISON FORK TO RETURN TO ITS BANKS LATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-020734-
/O.CON.KOHX.FL.W.0001.000000T0000Z-000000T0000Z/
/WTTT1.1.ER.110101T1336Z.110101T1700Z.000000T0000Z.NO/
134 PM CST SAT JAN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL FURTHER NOTICE.
* AT 01PM SATURDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
687 
WGUS84 KOHX 020534
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CST SAT JAN 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY
 
. THE STAGE OF GARRISON FORK NEAR WARTRACE HAD FALLEN TO 7.51 FT AT 11 PM...
WHICH IS 0.46 FT BELOW FLOOD STAGE.

&&

TNC003-020604-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-110102T0534Z/
/WTTT1.1.ER.110101T1336Z.110101T1700Z.110102T0227Z.NO/
1134 PM CST SAT JAN 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL 12/31 17:59.
* AT 11PM SATURDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:49 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 1, 5:49 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CST SAT JAN 1 2011

.UPDATE...FOR 01/12Z AVIATION FORECAST

&&

.AVIATION...
COLD FRONT CURRENTLY ABOUT 10 MILES EAST OF BNA AIRPORT. BULK OF SHOWERS
AND TSTMS OVER EASTERN MIDDLE/PLATEAU. EMBEDDED TSTMS ALONG PLATEAU
WITH SOME HEAVY RAINFALL RATES. COLD FRONT WITH LINGERING SHOWERS
TRANSITIONS EAST DURING THE DAY REACHING CSV BY MID-AFTERNOON.
SHOWERS ENDING AT BNA BY EARLY AFTERNOON AND AT CSV EARLY EVENING.

BOYD
&&

.PREV DISCUSSION... /ISSUED 538 AM CST SAT JAN 1 2011/

MESOSCALE UPDATE...
DOPPLER RADAR SHOWING RAINFALL RATES ACROSS CUMBERLAND AND FENTRESS
COUNTIES ON THE ORDER OF ONE AND HALF TO TWO INCHES PER HOUR. WITH
THE FRONT STILL 60 MILES WEST OF THE PLATEAU...EXPECT HEAVY RAIN
TO CONTINUE THAT MAY LEAD TO FLASH FLOODING. HAVE ISSUED A FLASH FLOOD
WARNING FOR BOTH CUMBERLAND AND FENTRESS.

BOYD

PREV DISCUSSION... /ISSUED 429 AM CST SAT JAN 1 2011/

MESOSCALE UPDATE...
AT 01/1017Z...OHX DOPPLER BASE REFLECTIVITY SHOWING COLD FRONT AS
DEPICTED BY SKINNING LINE EXTENDING FROM EASTERN ROBERTSON COUNTY
DOWN THROUGH WESTERN DAVIDSON... WESTERN WILLIAMSON...WESTERN
MAURY INTO NORTHWEST LAWRENCE COUNTY. THIS MATCHES WELL WITH
LATEST LAPS/MSAS PRESSURE ANALYSIS ALONG WITH MTARS STATION PLOT
AT 01/10Z. ONCE FRONT PASSES SURFACE WINDS WILL BEGIN TO DIMINSH.
AT 01/10Z WINDS HAD DROPPED TO 5 KTS AT MKL. HOWEVER AHEAD OF FRONT
LOOK FOR GUSTY WINDS 35 TO 40 MPH. HAVE ISSUED AN SPS ADDRESSING THE
GUSTY WINDS.

BOYD

PREV DISCUSSION... /ISSUED 316 AM CST SAT JAN 1 2011/

DISCUSSION...
ANALYSIS SHOWING SFC/UL LOWS ACROSS THE NORTHERN PLAINS...WITH
ASSOCIATED COLD FRONT INTO THE GREAT LAKES DOWN THRU WEST MIDDLE TN
INTO SECONDARY WAVE IN EAST CENTRAL MS. DEEP MOISTURE NOW IN
PLACE OVER MUCH OF THE CWA. STRONG LL JET PRODUCING SHEARED
ENVIRONMENT BELOW 5KFT BUT INSTABILITY REMAINS MARGINAL. BETTER
INSTABILITY TO THE SOUTH IS HOWEVER NOSING UP INTO SOUTHERN MIDDLE
TN AS CONVECTIVE LINE ACROSS NORTH AL EDGING NORTH SHOWING SIGNS
OF STRENGTHENING AND WELL AS IR IMAGERY SHOWING ENHANCEMENT IN OUR
SOUTH.

COLD FRONT WILL CONTINUE TO WORK EASTWARD TODAY...MOVING OFF THE
PLATEAU LATER THIS AFTERNOON...BRINGING AN END TO THE PCPN EARLY
THIS EVENING. IN THE MEANTIME...WHILE THE CHANCE FOR SEVERE STORMS
SEEMS MINIMAL...FOCUS CONTINUES TO BE ON POSSIBILITY OF HEAVY RAIN
AND MINOR FLOODING INTO LATE MORNING AS COLD FRONT AND FAVORABLE
JET STRUCTURE CONTINUE TO ENHANCE UVV. BEST LOCATION FOR MINOR
FLOODING LOOKS TO REMAIN ACROSS THE SOUTH EARLY AND THEN THE PLATEAU
LATER THIS MORNING. AT THIS POINT...PLAN TO HANDLE MINOR FLOOD AND
STRONG WIND GUST POTENTIAL WITH SPS.

A FEW SHOWERS MAY LINGER THIS EVENING IN THE EAST BUT AFTER THAT POINT
SEEMINGLY NOT MUCH GOING ON INTO LATE NEXT WEEK. SFC/LL HIGHS SETUP
OVER THE AREA THRU EARLY TUE...THEN A COUPLE OF WEAK BOUNDARYS PASS
FIRST LATE TUE THEN AGAIN ON THU. SERIES OF WEAK ML/UL TROUGHS/SHORTWAVES
ALSO PASS BUT MOISTURE SEEMS TO BE VERY LIMITED THUS VERY HARD TO TELL
IF ANY PCPN WILL OCCUR. ULTIMATELY IT LOOKS LIKE A DRY UPCOMING
WEEK WITH TEMPS MORE SEASONABLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jan 1, 9:15 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CST SAT JAN 1 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-021000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
915 AM CST SAT JAN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Jan 1, 4:14 AM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 AM CST SAT JAN 1 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-011115-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
414 AM CST SAT JAN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DEKALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...
MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON...
RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...
WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON COUNTIES...

AT 404 AM CST...WIND GUSTS ACROSS MIDDLE TENNESSEE RANGE FROM 35 TO 40 MPH.
WINDS OF THIS STRENGTH WILL BE STRONG ENOUGH TO BLOW OVER TRASH CANS...
LAWN AND PATIO FURNITURE AND MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH
PROFILE VEHICLES. THE GUSTY WINDS ARE BEING CAUSED BY A STEEP SURFACE PRESSURE
GRADIENT OR THE DIFFERENCE IN PRESSURE BETWEEN THE ELONGATED LOW CURRENTLY
OVER WESTERN MIDDLE TENNESSEE AND A SURFACE HIGH PRESSURE CENTER OVER THE
CAROLINAS. CONDITIONS WILL IMPROVE LATE THIS MORNING.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:44 AM CSTFlash Flood WarningOHXWayne3 hr
Jan 1, 1:03 AM CSTFlash Flood WarningOHXLawrence3 hr
Jan 1, 1:58 AM CSTFlash Flood WarningOHXGiles3 hr
Jan 1, 5:32 AM CSTFlash Flood WarningOHXCumberland, Fentress3 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.